본문 바로가기
KERD
논문KCI 등재

Clozapine-related Sudden Pericarditis in a Patient Taking Long Acting Aripiprazole and Valproate: A Case Report

0

조회

0

다운로드

0

인용

0

참고문헌

키워드

초록

Clozapine may be associated with cardiovascular adverse effects including QTc prolongation and, more rarely, with myocarditis and pericarditis. Although rare, these latter cardiovascular adverse effects may be life-threatening and must be immediately recognized and treated. Several cases of clozapine related-pericarditis have been described and often it has a subtle and insidious onset with symptoms that may be often misdiagnosed with psychiatric manifestations (e.g. anxiety, panic or somatization) leading to a delayed correct diagnosis with potential fatal consequences. In the present report we describe the case of a 27-year-old girl with schizoaffective disorder taking long acting aripiprazole and valproate who developed a sudden onset clozapine-related pericarditis during titration phase that resolved with immediate clozapine discontinuation and indomethacin administration. We underline the importance of an early diagnosis of clozapine- related pericarditis and the need to have monitoring protocols to prevent this potentially fatal adverse effect especially when polypharmacy is administered to patients taking clozapine.

Abstract

Clozapine may be associated with cardiovascular adverse effects including QTc prolongation and, more rarely, with myocarditis and pericarditis. Although rare, these latter cardiovascular adverse effects may be life-threatening and must be immediately recognized and treated. Several cases of clozapine related-pericarditis have been described and often it has a subtle and insidious onset with symptoms that may be often misdiagnosed with psychiatric manifestations (e.g. anxiety, panic or somatization) leading to a delayed correct diagnosis with potential fatal consequences. In the present report we describe the case of a 27-year-old girl with schizoaffective disorder taking long acting aripiprazole and valproate who developed a sudden onset clozapine-related pericarditis during titration phase that resolved with immediate clozapine discontinuation and indomethacin administration. We underline the importance of an early diagnosis of clozapine- related pericarditis and the need to have monitoring protocols to prevent this potentially fatal adverse effect especially when polypharmacy is administered to patients taking clozapine.

참고문헌 (18)

  1. Curto M, "Systematic review of clozapine cardiotoxicity", Curr Psychiatry Rep, 18, pp.68~ (2016)
  2. De Berardis D, "Clozapine-related pericarditis during titration phase in a patient with resistant schizophrenia and concomitant valproate treatment: a case report", J Clin Psychopharmacol, 34, pp.649~651 (2014)
  3. De Berardis D, "Update on the adverse effects of clozapine: focus on myocarditis", Curr Drug Saf, 7, pp.55~62 (2012)
  4. Paul I, "Clozapineinduced pericarditis: an overlooked adverse effect", Clin Schizophr Relat Psychoses, 8, pp.133~134 (2014)
  5. Rathore S, "Clozapine-induced effuso-constrictive pericarditis. Case report and review of the literature", Cardiology, 108, pp.183~185 (2007)
  6. Ronaldson KJ, "Clozapine-induced myocarditis, a widely overlooked adverse reaction", Acta Psychiatr Scand, 132, pp.231~240 (2015)
  7. Markovic J, "Clozapine-induced pericarditis", Afr J Psychiatry (Johannesbg), 14, pp.236~238 (2011)
  8. Layland JJ, "Clozapine-induced cardiotoxicity:a clinical update", Med J Aust, 190, pp.190~192 (2009)
  9. Körtner K, "Eosinophilia indicating subclinical clozapine-induced pericarditis", J Clin Psychiatry, 68, pp.1147~1148 (2007)
  10. Prisco V, "Brain natriuretic peptide as a biomarker of asymptomatic clozapine-related heart dysfunction: a criterion for a more cautious administration", Clin Schizophr Relat Psychoses (2016)[DOI]
  11. Crews MP, "Clozapine rechallenge following clozapine-induced pericarditis", J Clin Psychiatry, 71, pp.959~961 (2010)
  12. Manu P, "When can patients with potentially life-threatening adverse effects be rechallenged with clozapine? A systematic review of the published literature", Schizophr Res, 134, pp.180~186 (2012)
  13. Sepede G, "A case of resistant schizophrenia successfully treated with clozapine", long-acting injectable aripiprazole combination, 2016, pp.39, 322~324
  14. Fernández-Pérez R, "Eosinophilic pleural effusion associated with the addition of sodium valproate", J Clin Psychopharmacol, 29, pp.310~311 (2009)
  15. Facciolà G, "Small effects of valproic acid on the plasma concentrations of clozapine and its major metabolites in patients with schizophrenic or affective disorders", Ther Drug Monit, 21, pp.341~345 (1999)
  16. Presecki P, "Infection or idiosyncratic reaction to antiepileptic drugs?", Psychiatr Danub, 22, pp.132~134 (2010)
  17. Cadeddu G, "Clozapine toxicity due to a multiple drug interaction:a case report", J Med Case Rep, 9, pp.77~ (2015)
  18. Naranjo CA, "A method for estimating the probability of adverse drug reactions", Clin Pharmacol Ther, 30, pp.239~245 (1981)

관련 논문AI추천

이 간행물의 다른 논문 (17건)